Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 78, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 21, 2016, 7:16 PM CDT for Hardin County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2016, 7:16 PM CDT (00:16 UTC)
- Expired
- May 21, 2016, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hardin County, TX
The radar
The Houston radar (KHGX), 110 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:49 PM CDT | HAIL 1 | Saratoga, TX | KBMT RELAYED PUBLIC REPORT OF ONE INCH HAIL IN SARATOGA. VIDEO ALSO POSTED TO SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3065 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
472
WUUS54 KLCH 220016
SVRLCH
TXC199-220100-
/O.NEW.KLCH.SV.W.0078.160522T0016Z-160522T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
716 PM CDT SAT MAY 21 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HARDIN COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 800 PM CDT
* AT 715 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DAISETTA...OR
8 MILES SOUTHWEST OF SARATOGA...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEAUMONT...LUMBERTON...KOUNTZE...SOUR LAKE...SARATOGA...BATSON AND HONEY
ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3052 9434 3021 9413 3017 9426 3017 9427
3016 9428 3011 9444 3011 9460 3027 9465
TIME...MOT...LOC 0015Z 237DEG 28KT 3018 9461
HAIL...1.00IN
WIND...60MPH
$$
MM1 follow-up statement
697
WWUS54 KLCH 220040
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
740 PM CDT SAT MAY 21 2016
TXC199-220100-
/O.CON.KLCH.SV.W.0078.000000T0000Z-160522T0100Z/
HARDIN TX-
740 PM CDT SAT MAY 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL HARDIN COUNTY...
AT 739 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SARATOGA...
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KOUNTZE...SARATOGA AND HONEY ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3049 9437 3024 9420 3017 9454 3029 9462
TIME...MOT...LOC 0039Z 245DEG 27KT 3026 9452
HAIL...1.00IN
WIND...60MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:45 PM CDT, 31 minutes earlier.
Area forecast discussion, May 21, 6:45 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 645 PM CDT SAT MAY 21 2016 .AVIATION...Have opted to maintain VCTS or VCSH at our terminals of BPT and LCH. Weak frontal boundary analyzed across coastal south-central Louisiana, then arcing northwest through southwest Louisiana into southeast Texas. Seeing decent moisture pooling with this feature as weak disturbances ride in on a westerly flow aloft. Will continue to monitor and may have to include some mention of convection over Acadiana. Expecting VFR to hold at all terminals through this TAF package with the exception of BPT where some MVFR ceilings should come into play overnight. && .PREV DISCUSSION... /issued 352 PM CDT SAT MAY 21 2016/ DISCUSSION... Summer has arrived as temps around the region have climbed back into the upper 80s with a few locations reporting mid 80s. Radar has remain quiet across southeast Texas and southern Louisiana as storms along the central Texas coast lift northeast and near this region... but these storms are expected to end around sunset with the loss of heating. Tonight will be a bit muggy as temperatures fall back towards the upper 60s to lower 70s. A few areas to see a bit of fog overnight burning off around sunrise. Tomorrow the front or what is left of the front will drift back northward and into southeast Texas allowing the moisture profile to deepen. Several weak shortwaves moving through the ridge will support some storm activity in southeast Texas during the afternoon hours. A few more storms on tap for Monday as the boundary pulls further to the north and east opening up southwest Louisiana to the gulf moisture. The ridge aloft looks to begin to strengthen late Tuesday into Wednesday this will shut down most of the precip and in doing will allow for temps to climb a bit towards the end of the week. && .PRELIMINARY POINT TEMPS/POPS... AEX 66 86 66 86 / 10 10 0 30 LCH 69 84 69 85 / 10 20 10 30 LFT 69 86 69 86 / 10 10 10 20 BPT 71 85 71 86 / 10 30 10 40 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && AVIATION...23
Hazardous weather outlook, May 21, 3:35 AM CDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 335 AM CDT SAT MAY 21 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 221100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 335 AM CDT SAT MAY 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ALMOST DAILY LOW END CHANCES FOR SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS. OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS WILL ACCOMPANY SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-221100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 335 AM CDT SAT MAY 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTHERLY WINDS WILL INCREASE DURING THE MID WEEK AS LOW PRESSURE DEVELOPS IN THE PLAINS. SMALL CRAFT EXERCISE CAUTION CRITERIA MAY BE REACHED FOR THE WATERS BEYOND 20 NM ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:01 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 59 min |
| May 21, 8:09 PM CDT | Special Weather Statement | LCH | Hardin | 36 min |
| May 21, 8:38 PM CDT | Special Weather Statement | LCH | Tyler | 37 min |
| May 22, 5:44 AM CDT | Special Weather Statement | LCH | Jefferson | 46 min |
| May 22, 6:14 AM CDT | Areal Flood Advisory | LCH | Jefferson | 2 hr |
| May 22, 6:14 AM CDT | Areal Flood Advisory | LCH | Jefferson | 2 hr |
| May 22, 6:44 AM CDT | Special Weather Statement | LCH | Orange | 46 min |
| May 22, 6:46 AM CDT | Special Weather Statement | LCH | Jefferson | 44 min |
| May 22, 7:35 AM CDT | Special Weather Statement | LCH | Jefferson | 40 min |
| May 22, 7:48 AM CDT | Areal Flood Advisory | LCH | Hardin, Jefferson, Orange | 3 hr |
| May 22, 8:25 AM CDT | Flash Flood Warning | LCH | Hardin, Jefferson | 4 hr |
| May 22, 9:10 AM CDT | Special Weather Statement | LCH | Jefferson | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.